Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stopping of HIV Treatment
Sep 6, 2006

Dear Doctor, I started on Kaletra 6 capsule & truvada 1 tablet a day regiment. 10 days after starting the treat, i have got red rashes all over my body especially over my shoulder, arms & area. Not itchy just feeling warm all the time.I have got a mild swollen lip and around the eyes and ears. My cd4 before starting the treatment was 54 and rose up to 113 after the treatment. VL was drop from 64000 to a low 670.

I was told that the rashes was an allergy due to a drug related rash, I had to be taken off the treatment to found something other new combination. Would you doctor please advise should i re-challenge again? I was told that it was the best combination with Kaletra & Truvada. I was terrible upset and begin to lost faith in the first failure of the treatment. Please advise.

Response from Dr. Henry

It is tough for me to say which of the drugs in that regimen (Kaletra/Truvada) would have been the most likely cause of your rash/symptoms. Many patients don't tolerate one or more drugs in a given regimen but fortunately for patients in resource rich countries there are often many alternative regimens that can be tried. I would dicuss with your HIV specialist. Restarting with Kaletra + Combivir or a boosted atazanavir + Combivir or Sustiva + Combivir are just 3 of many possibilities. A rash like you experienced is often due to use of other HIV-related medications used comcomittantly (such as a sulfa drug ) so a review of all of your medications and clinical status is important to come up with a reasonable alternative treatment plan. KH



Previous
low dose radiation for swollen parotid glands
Next
Veins in hand and feet

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement